Aa
A
A
Close
Avatar_universal
tapering off Morphine,,,how to stop suffering?
13 yrs ago had an auto accident, I thought I could taper down some on the amount of pain medicine (I was doing so well, I thought I should try).

1st taper was 40mg a day,,,I had no problems at all!
2nd taper 3 months later  (August) it was 20mg a day,,,,,increased pain...quality of life down...miserable most of the time. Left messages for my Dr, he never returned.

3rd taper: I went to pick  up prescription (expecting it to not be tapered)  and my Dr. lowered it again by 20mg!

I am in so much pain. I also feel like I am having slight withdrawal symptoms, I feel depressed and discouraged.

Any advice?
Cancel
4 Answers
Page 1 of 1
Avatar_universal
Hi,
What you are experiencing is very normal.  It't not any fun but perfectly normal.  There are two ways to get off this stuff...the taper or cold turkey.  So far I've failed at the cold turkey and am currently trying the taper and am going through exactly what you are...Increased pain, emotions I've never experienced before, insomnia...etc.  

This is not easy but something that can be done.  I might suggest the taper since you've been on the morphine for so long.  I've been on 10/325 Lortabs for 7 years and am hoping the taper works for me.  Good luck!
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
thanks for your comment.  As the pain increases...I am consumed with fear thinking of all I have been through. the past 5 years on the morphine has given me back my life (most of it). Now I feel my doctor is taking me off it...what is my future going to look like?  If the pain is like it was in the beginning, how can I live like that?  How can you live with screaming excruciating pain?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
655875_tn?1295698707
I was on MS Contin 60mg 3 times a day for over 2 years.  It was giving me stomach issues, so I switched to the patch.  I did not taper and I went through full blown withdrawals.  The neck pain was unbearable on top of the withdrawals.  I didn't start the patch until 24hrs after my last dose and it took another 24 hrs to kick in.  I didn't realize how well the MS Contin was working until I quit it.  The pain was a thousand times worse then the withdrawals.  

Good luck.  I really hope your doctor helps you control your pain.  I have the option to get off all meds to see exactly where my pain is truly at.  I will do this, but I also have the option to restart my medications if the pain is too much to bare.  

I sure pray that your doctor is not taking you off this medication for good, especially since its so important to have some quality of life.  The s Contin helped me gain some of my life back as well.

Comment
Cancel
655875_tn?1295698707
Comment
Comment
Submit Comment
655875_tn?1295698707
The withdrawals lasted 3 weeks for me, the first week being the worst.
Comment
Cancel
655875_tn?1295698707
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
tapering off Morphine,,,how to stop suffering?
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Pain Answerers
547368_tn?1440545385
Blank
On the Beaches of Paradise, FL
Avatar_universal
Blank
Anthem, AZ
Avatar_universal
Blank
st. louis, MO
Avatar_universal
Blank
MI
144586_tn?1284669764
Blank
317787_tn?1428318779
Blank
DC